MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a1502027 captures the reportable event of stent difficult to remove.Imdrf patient code e0506 captures the reportable event of minor hemorrhage.Imdrf patient code e2342 captures the reportable event of multiple organ failure imdrf patient code e1002 captures the reportable event of abdominal pain imdrf impact code f2202 captures the reportable event of endoscopic attempts to position the stent imdrf impact code f2203 captures the reportable event of imaging showed a migrated stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was implanted in the bile duct to address a persistent bile leak during a procedure performed in (b)(6) 2023.In (b)(6) 2024, the patient returned to the hospital for stent removal.During the procedure, the stent appeared broken, with the proximal part having migrated and passed out of the patient.Subsequently, the patient experienced bleeding, and a second stent was placed to achieve hemostasis.The first stent remained implanted.On (b)(6) 2024, the patient returned again for stent removal.During an endoscopic retrograde cholangiopancreatography (ercp) procedure, both stents were successfully removed using ped biopsy forceps.A spyglass was used to check for any retained product, and the procedure was completed.No patient complications were reported during the second stent removal.A photo of the complaint device was provided, showing two stents outside the patient.The first stent was broken in half.Note: it was reported that the wallflex biliary stent was implanted for a persistent bile leak.However, the wallflex biliary rx fully covered stent system instructions for use (ifu) state: "the wallflex biliary stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery, the physician did not follow the labeled indication.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20780922
Report Number3005099803-2024-05968
Device Sequence Number9032634
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570530
Device Catalogue Number7053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown